Posted by: Norah | 2012-07-26

Painkiller addiction

Hi, I take a very strong painkiller for lower back pain from arthritis...i take up to 300mg Tramahexal at a time and trying to reduce it. What can I start taking instead that is healthier? Does excessive painkillers cause high cortisol levels. I have been diagnosed with high cortisol however I did receive cortisone injections in my spine and had severe bronchitis and received cortisone medication to heal. This may have affected it too, but I was watching a movie the other day and the persons cortisol levels got too high due to withdrawel. I do sincerely want to try an alternative to the medication I am taking!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAddictions expert

Dear Norah,

Painkiller addiction like any other substance addiction is a disease which cannot be cured by switching to a "healthier option". The problem lies in the behaviour and underlying issues. I suggest you come and see us for an assessment as to establish the severity of your problem and need for inpatient treatment.

You can contact Harmony Clinic on 0217907779.


The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: moegoe | 2012-10-05

Eish, I take 400 mg gram a day to cope with life at the moment, its costly very costly i walso wish just to drop it I tried

Reply to moegoe
Posted by: C.E. du toit (Catharina) | 2012-09-19

Ek gebruik Tramahexcel vir rugpyn,en ek gebruik Purback vir onsteking in my blaas, nou jeuk ek erg my hele lyf deur,het geen uitslag jeuk en jeuk net. kan dit van die pille wees wat ek gebruik, of wat anders kan die jeuk veroorsaak?
C.E du Toit (Catharina)

Reply to C.E. du toit (Catharina)

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.